Alert archive / California / Winter Storm Warnings in 2016
Winter Storm Warning 11, NWS Sacramento, CA
NWS Sacramento, CA issued this winter storm warning at Oct 29, 2016, 3:40 AM PDT. It took effect at Oct 30, 2016, 10:00 AM PDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2016, 3:40 AM PDT (10:40 UTC)
- In effect from
- Oct 30, 2016, 10:00 AM PDT
- Expired
- Oct 30, 2016, 10:44 PM PDT
- In force
- 13 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
140 WWUS46 KSTO 291040 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 340 AM PDT SAT OCT 29 2016 ...HEAVY MOUNTAIN SNOW AND STRONG GUSTY WIND EXPECTED SUNDAY INTO SUNDAY NIGHT... .COLD LOW PRESSURE FROM THE GULF OF ALASKA WILL MOVE THROUGH SUNDAY INTO SUNDAY NIGHT BRINGING A PERIOD OF HEAVY SNOW AND STRONG WIND TO THE MOUNTAINS OF WESTERN PLUMAS, INCLUDING LASSEN PARK, AND THE NORTHERN SIERRA NEVADA. MOTORISTS TRAVELING THROUGH THESE AREAS SUNDAY SHOULD BE PREPARED FOR HAZARDOUS WINTER DRIVING CONDITIONS. CARRY CHAINS AND EXPECT TRAVEL DELAYS. SNOW IS EXPECTED TO DECREASE LATE SUNDAY NIGHT INTO MONDAY MORNING. CAZ068-300000- /O.UPG.KSTO.WS.A.0010.161030T1200Z-161031T0600Z/ /O.NEW.KSTO.WS.W.0011.161030T1200Z-161031T0600Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- INCLUDING THE CITIES OF...CHESTER...QUINCY 340 AM PDT SAT OCT 29 2016 ...WINTER STORM WARNING IN EFFECT FROM 5 AM TO 11 PM PDT SUNDAY ABOVE 6000 FEET... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND STRONG WINDS ABOVE 6000 FEET...WHICH IS IN EFFECT FROM 5 AM TO 11 PM PDT SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * MAIN IMPACTS: SLICK ROADS AND REDUCED VISIBILITY DUE TO HEAVY SNOW AND STRONG WIND. TRAVEL DELAYS LIKELY AND CHAIN RESTRICTIONS PROBABLE. * OTHER IMPACTS...WINDS GUSTING TO 50 MPH THROUGH THE PASSES AND OVER HIGHER TERRAIN COULD CAUSE SIGNIFICANTLY REDUCED VISIBILITY AND DIFFICULTY DRIVING. * CONFIDENCE...HIGH * TIMING...SUNDAY MORNING THROUGH SUNDAY EVENING...HEAVIEST SUNDAY AFTERNOON INTO EARLY EVENING. * LOCATIONS...WESTERN PLUMAS MOUNTAINS ABOVE 6000 FEET INCLUDING LASSEN PARK. * SNOW ACCUMULATIONS...6 TO 12 INCHES ABOVE 6000 FEET WITH 1 TO 2 FEET POSSIBLE OVER HIGHER MOUNTAIN PEAKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ069-300000- /O.NEW.KSTO.WS.W.0011.161030T1500Z-161031T0600Z/ /O.EXT.KSTO.WS.A.0010.161030T1200Z-161030T1500Z/ WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITY OF...BLUE CANYON 340 AM PDT SAT OCT 29 2016 ...WINTER STORM WARNING IN EFFECT FROM 8 AM TO 11 PM PDT SUNDAY ABOVE 6500 FEET... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND STRONG WIND ABOVE 6500 FEET...WHICH IS IN EFFECT FROM 8 AM TO 11 PM PDT SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * MAIN IMPACTS: SLICK ROADS AND REDUCED VISIBILITY DUE TO HEAVY SNOW AND STRONG WIND. TRAVEL DELAYS LIKELY AND CHAIN RESTRICTIONS PROBABLE. * OTHER IMPACTS...WINDS GUSTING TO 60 MPH THROUGH PASSED AND OVER HIGHER TERRAIN REDUCING VISIBILITY SIGNIFICANTLY AND CAUSING DANGEROUS DRIVING CONDITIONS. * CONFIDENCE...HIGH * TIMING...SUNDAY INTO SUNDAY NIGHT...HEAVIEST SUNDAY AFTERNOON. * LOCATIONS...TRANS SIERRA NEVADA PASSES INCLUDING INTERSTATE 80 AND HIGHWAY 50 ABOVE 6500 FEET. * SNOW ACCUMULATIONS...6 TO 12 INCHES POSSIBLE ABOVE 6500 FEET WITH 1 TO 2 FEET OF SNOW ABOVE 7500 FEET. SNOW ACCUMULATIONS OF UP TO 3 INCHES POSSIBLE DOWN TO 5500 FEET SUNDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
6 follow-up statements
014 WWUS46 KSTO 291245 CCA WSWSTO URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE SACRAMENTO CA 545 AM PDT SAT OCT 29 2016 ...HEAVY MOUNTAIN SNOW AND STRONG GUSTY WIND EXPECTED SUNDAY INTO SUNDAY NIGHT... .COLD LOW PRESSURE FROM THE GULF OF ALASKA WILL MOVE THROUGH SUNDAY INTO SUNDAY NIGHT BRINGING A PERIOD OF HEAVY SNOW AND STRONG WIND TO THE MOUNTAINS OF EASTERN SHASTA AND WESTERN PLUMAS, INCLUDING LASSEN PARK, AND THE NORTHERN SIERRA NEVADA. MOTORISTS TRAVELING THROUGH THESE AREAS SUNDAY SHOULD BE PREPARED FOR HAZARDOUS WINTER DRIVING CONDITIONS. CARRY CHAINS AND EXPECT TRAVEL DELAYS. SNOW IS EXPECTED TO DECREASE LATE SUNDAY NIGHT INTO MONDAY MORNING. CAZ068-300000- /O.UPG.KSTO.WS.A.0010.161030T1200Z-161031T0600Z/ /O.COR.KSTO.WS.W.0011.161030T1200Z-161031T0600Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- INCLUDING THE CITIES OF...CHESTER...QUINCY 545 AM PDT SAT OCT 29 2016 ...WINTER STORM WARNING IN EFFECT FROM 5 AM TO 11 PM PDT SUNDAY ABOVE 6000 FEET... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND STRONG WINDS ABOVE 6000 FEET...WHICH IS IN EFFECT FROM 5 AM TO 11 PM PDT SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * MAIN IMPACTS: SLICK ROADS AND REDUCED VISIBILITY DUE TO HEAVY SNOW AND STRONG WIND. TRAVEL DELAYS LIKELY AND CHAIN RESTRICTIONS PROBABLE. * OTHER IMPACTS...WINDS GUSTING TO 50 MPH THROUGH THE PASSES AND OVER HIGHER TERRAIN COULD CAUSE SIGNIFICANTLY REDUCED VISIBILITY AND DIFFICULTY DRIVING. * CONFIDENCE...HIGH * TIMING...SUNDAY MORNING THROUGH SUNDAY EVENING...HEAVIEST SUNDAY AFTERNOON INTO EARLY EVENING. * LOCATIONS...EASTERN SHASTA AND WESTERN PLUMAS MOUNTAINS ABOVE 6000 FEET INCLUDING LASSEN PARK. * SNOW ACCUMULATIONS...6 TO 12 INCHES ABOVE 6000 FEET WITH 1 TO 2 FEET POSSIBLE OVER HIGHER MOUNTAIN PEAKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ069-300000- /O.NEW.KSTO.WS.W.0011.161030T1500Z-161031T0600Z/ /O.EXT.KSTO.WS.A.0010.161030T1200Z-161030T1500Z/ WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITY OF...BLUE CANYON 545 AM PDT SAT OCT 29 2016 ...WINTER STORM WARNING IN EFFECT FROM 8 AM TO 11 PM PDT SUNDAY ABOVE 6500 FEET... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND STRONG WIND ABOVE 6500 FEET...WHICH IS IN EFFECT FROM 8 AM TO 11 PM PDT SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * MAIN IMPACTS: SLICK ROADS AND REDUCED VISIBILITY DUE TO HEAVY SNOW AND STRONG WIND. TRAVEL DELAYS LIKELY AND CHAIN RESTRICTIONS PROBABLE. * OTHER IMPACTS...WINDS GUSTING TO 60 MPH THROUGH PASSED AND OVER HIGHER TERRAIN REDUCING VISIBILITY SIGNIFICANTLY AND CAUSING DANGEROUS DRIVING CONDITIONS. * CONFIDENCE...HIGH * TIMING...SUNDAY INTO SUNDAY NIGHT...HEAVIEST SUNDAY AFTERNOON. * LOCATIONS...TRANS SIERRA NEVADA PASSES INCLUDING INTERSTATE 80 AND HIGHWAY 50 ABOVE 6500 FEET. * SNOW ACCUMULATIONS...6 TO 12 INCHES POSSIBLE ABOVE 6500 FEET WITH 1 TO 2 FEET OF SNOW ABOVE 7500 FEET. SNOW ACCUMULATIONS OF UP TO 3 INCHES POSSIBLE DOWN TO 5500 FEET SUNDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
648 WWUS46 KSTO 291704 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1004 AM PDT SAT OCT 29 2016 ...HEAVY MOUNTAIN SNOW AND STRONG GUSTY WINDS EXPECTED SUNDAY INTO SUNDAY NIGHT... .COLD LOW PRESSURE FROM THE GULF OF ALASKA WILL MOVE THROUGH SUNDAY INTO SUNDAY NIGHT BRINGING A PERIOD OF HEAVY SNOW AND STRONG WINDS TO THE MOUNTAINS OF EASTERN SHASTA AND WESTERN PLUMAS... INCLUDING LASSEN PARK... AND THE NORTHERN SIERRA NEVADA. MOTORISTS TRAVELING THROUGH THESE AREAS SUNDAY SHOULD BE PREPARED FOR HAZARDOUS WINTER DRIVING CONDITIONS. CARRY CHAINS AND EXPECT TRAVEL DELAYS. SNOW IS EXPECTED TO DECREASE LATE SUNDAY NIGHT INTO MONDAY MORNING. CAZ069-301200- /O.CAN.KSTO.WS.A.0010.161030T1200Z-161030T1500Z/ /O.CON.KSTO.WS.W.0011.161030T1500Z-161031T0600Z/ WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITY OF...BLUE CANYON 1004 AM PDT SAT OCT 29 2016 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 8 AM TO 11 PM PDT SUNDAY... * MAIN IMPACTS: SLICK ROADS AND REDUCED VISIBILITY DUE TO HEAVY SNOW AND STRONG WIND. TRAVEL DELAYS AND CHAIN CONTROLS LIKELY. * OTHER IMPACTS...WINDS GUSTING TO 60 MPH THROUGH PASSES AND OVER HIGHER TERRAIN REDUCING VISIBILITY SIGNIFICANTLY AND CAUSING DANGEROUS DRIVING CONDITIONS. * CONFIDENCE...HIGH * TIMING...SUNDAY INTO SUNDAY NIGHT...HEAVIEST SUNDAY AFTERNOON. * LOCATIONS...TRANS SIERRA NEVADA PASSES INCLUDING INTERSTATE 80 AND HIGHWAY 50 ABOVE 6500 FEET. * SNOW ACCUMULATIONS...6 TO 12 INCHES POSSIBLE ABOVE 6500 FEET WITH 1 TO 2 FEET OF SNOW ABOVE 7500 FEET. SNOW ACCUMULATIONS OF UP TO 3 INCHES POSSIBLE DOWN TO 5500 FEET SUNDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ068-301200- /O.CON.KSTO.WS.W.0011.161030T1200Z-161031T0600Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- INCLUDING THE CITIES OF...CHESTER...QUINCY 1004 AM PDT SAT OCT 29 2016 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 AM TO 11 PM PDT SUNDAY... * MAIN IMPACTS: SLICK ROADS AND REDUCED VISIBILITY DUE TO HEAVY SNOW AND STRONG WIND. TRAVEL DELAYS LIKELY AND CHAIN RESTRICTIONS PROBABLE. * OTHER IMPACTS...WINDS GUSTING TO 50 MPH THROUGH THE PASSES AND OVER HIGHER TERRAIN COULD CAUSE SIGNIFICANTLY REDUCED VISIBILITY AND DIFFICULTY DRIVING. * CONFIDENCE...HIGH * TIMING...SUNDAY MORNING THROUGH SUNDAY EVENING...HEAVIEST SUNDAY AFTERNOON INTO EARLY EVENING. * LOCATIONS...EASTERN SHASTA AND WESTERN PLUMAS MOUNTAINS ABOVE 6000 FEET INCLUDING LASSEN PARK. * SNOW ACCUMULATIONS...6 TO 12 INCHES ABOVE 6000 FEET WITH 1 TO 2 FEET POSSIBLE OVER HIGHER MOUNTAIN PEAKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
055 WWUS46 KSTO 301030 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 330 AM PDT SUN OCT 30 2016 ...HEAVY MOUNTAIN SNOW AND STRONG GUSTY WINDS EXPECTED TODAY INTO TONIGHT OVER HIGHER TERRAIN... .COLD LOW PRESSURE FROM THE GULF OF ALASKA WILL MOVE THROUGH TODAY INTO TONIGHT BRINGING A PERIOD OF HEAVY SNOW AND STRONG WINDS TO THE LASSEN PARK AREA AND HIGHER ELEVATIONS OF EASTERN SHASTA AND WESTERN PLUMAS MOUNTAINS ALONG WITH THE NORTHERN SIERRA NEVADA. MOTORISTS TRAVELING THROUGH THESE AREAS TODAY INTO TONIGHT SHOULD BE PREPARED FOR HAZARDOUS WINTER DRIVING CONDITIONS OVER PASSES. CARRY CHAINS AND EXPECT TRAVEL DELAYS. SNOW IS EXPECTED TO DECREASE LATE TONIGHT INTO MONDAY MORNING. CAZ068-301830- /O.EXT.KSTO.WS.W.0011.161030T1700Z-161031T0600Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- INCLUDING THE CITIES OF...CHESTER...QUINCY 330 AM PDT SUN OCT 30 2016 ...WINTER STORM WARNING ABOVE 6000 FEET NOW IN EFFECT FROM 10 AM THIS MORNING TO 11 PM PDT THIS EVENING... * MAIN IMPACTS: SLICK ROADS AND REDUCED VISIBILITY DUE TO HEAVY SNOW AND STRONG WIND. TRAVEL DELAYS LIKELY AND CHAIN RESTRICTIONS PROBABLE. * OTHER IMPACTS...WINDS GUSTING TO 50 MPH THROUGH THE PASSES AND OVER HIGHER TERRAIN COULD CAUSE SIGNIFICANTLY REDUCED VISIBILITY AND DIFFICULTY DRIVING. * TIMING...DEVELOPING LATER THIS MORNING AND BECOMING HEAVY THIS AFTERNOON INTO EARLY EVENING. * LOCATIONS...LASSEN PARK AREA AND MOUNTAINS OF EASTERN SHASTA AND WESTERN PLUMAS COUNTIES ABOVE 6000 FEET. * SNOW ACCUMULATIONS...5 TO 10 INCHES ABOVE 6000 FEET WITH A FOOT OR MORE POSSIBLE OVER HIGHER MOUNTAIN PEAKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ069-301830- /O.EXT.KSTO.WS.W.0011.161030T1700Z-161031T0600Z/ WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITY OF...BLUE CANYON 330 AM PDT SUN OCT 30 2016 ...WINTER STORM WARNING ABOVE 6500 FEET NOW IN EFFECT FROM 10 AM THIS MORNING TO 11 PM PDT THIS EVENING... * MAIN IMPACTS: SLICK ROADS AND REDUCED VISIBILITY DUE TO HEAVY SNOW AND STRONG WIND. TRAVEL DELAYS AND CHAIN CONTROLS LIKELY. * OTHER IMPACTS...WINDS GUSTING TO 60 MPH THROUGH PASSES AND OVER HIGHER TERRAIN REDUCING VISIBILITY SIGNIFICANTLY AND CAUSING DANGEROUS DRIVING CONDITIONS. * TIMING...DEVELOPING LATER THIS MORNING BECOMING HEAVY THIS AFTERNOON INTO EVENING. * LOCATIONS...TRANS SIERRA NEVADA PASSES INCLUDING INTERSTATE 80 AND HIGHWAY 50 ABOVE 6500 FEET. * SNOW ACCUMULATIONS...5 TO 10 INCHES POSSIBLE ABOVE 6500 FEET WITH UP TO A FOOT OR HIGHER ABOVE 7500 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
390 WWUS46 KSTO 301305 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 605 AM PDT SUN OCT 30 2016 ...HEAVY MOUNTAIN SNOW AND STRONG GUSTY WINDS EXPECTED TODAY INTO TONIGHT OVER HIGHER TERRAIN... .COLD LOW PRESSURE FROM THE GULF OF ALASKA WILL MOVE THROUGH TODAY INTO TONIGHT BRINGING A PERIOD OF HEAVY SNOW AND STRONG WINDS TO THE LASSEN PARK AREA AND HIGHER ELEVATIONS OF EASTERN SHASTA AND WESTERN PLUMAS MOUNTAINS ALONG WITH THE NORTHERN SIERRA NEVADA. MOTORISTS TRAVELING THROUGH THESE AREAS TODAY INTO TONIGHT SHOULD BE PREPARED FOR HAZARDOUS WINTER DRIVING CONDITIONS OVER PASSES. CARRY CHAINS AND EXPECT TRAVEL DELAYS. SNOW IS EXPECTED TO DECREASE LATE TONIGHT INTO MONDAY MORNING. CAZ068-310600- /O.CON.KSTO.WS.W.0011.161030T1700Z-161031T0600Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- INCLUDING THE CITIES OF...CHESTER...QUINCY 605 AM PDT SUN OCT 30 2016 ...WINTER STORM WARNING REMAINS IN EFFECT ABOVE 6000 FEET FROM 10 AM THIS MORNING TO 11 PM PDT THIS EVENING... * MAIN IMPACTS: SLICK ROADS AND REDUCED VISIBILITY DUE TO HEAVY SNOW AND STRONG WIND. TRAVEL DELAYS LIKELY AND CHAIN RESTRICTIONS PROBABLE. * OTHER IMPACTS...WINDS GUSTING TO 50 MPH THROUGH THE PASSES AND OVER HIGHER TERRAIN COULD CAUSE SIGNIFICANTLY REDUCED VISIBILITY AND DIFFICULTY DRIVING. * TIMING...DEVELOPING LATER THIS MORNING AND BECOMING HEAVY THIS AFTERNOON INTO EARLY EVENING. * LOCATIONS...LASSEN PARK AREA AND MOUNTAINS OF EASTERN SHASTA AND WESTERN PLUMAS COUNTIES ABOVE 6000 FEET. * SNOW ACCUMULATIONS...5 TO 10 INCHES ABOVE 6000 FEET WITH A FOOT OR MORE POSSIBLE OVER HIGHER MOUNTAIN PEAKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ069-310600- /O.CON.KSTO.WS.W.0011.161030T1700Z-161031T0600Z/ WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITY OF...BLUE CANYON 605 AM PDT SUN OCT 30 2016 ...WINTER STORM WARNING REMAINS IN EFFECT ABOVE 6500 FEET FROM 10 AM THIS MORNING TO 11 PM PDT THIS EVENING... * MAIN IMPACTS: SLICK ROADS AND REDUCED VISIBILITY DUE TO HEAVY SNOW AND STRONG WIND. TRAVEL DELAYS AND CHAIN CONTROLS LIKELY. * OTHER IMPACTS...WINDS GUSTING TO 60 MPH THROUGH PASSES AND OVER HIGHER TERRAIN REDUCING VISIBILITY SIGNIFICANTLY AND CAUSING DANGEROUS DRIVING CONDITIONS. * TIMING...DEVELOPING LATER THIS MORNING BECOMING HEAVY THIS AFTERNOON INTO EVENING. * LOCATIONS...TRANS SIERRA NEVADA PASSES INCLUDING INTERSTATE 80 AND HIGHWAY 50 ABOVE 6500 FEET. * SNOW ACCUMULATIONS...5 TO 10 INCHES POSSIBLE ABOVE 6500 FEET WITH UP TO A FOOT OR HIGHER ABOVE 7500 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
996 WWUS46 KSTO 302105 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 205 PM PDT SUN OCT 30 2016 ...HEAVY MOUNTAIN SNOW AND STRONG GUSTY WINDS CONTINUE OVER HIGHER TERRAIN... .HEAVY SNOW AND STRONG WINDS WILL CONTINUE INTO THE EVENING HOURS ACROSS THE LASSEN PARK AREA AND HIGHER ELEVATIONS OF EASTERN SHASTA AND WESTERN PLUMAS MOUNTAINS ALONG WITH THE NORTHERN SIERRA NEVADA. MOTORISTS TRAVELING THROUGH THESE AREAS INTO TONIGHT SHOULD BE PREPARED FOR HAZARDOUS WINTER DRIVING CONDITIONS OVER PASSES. CARRY CHAINS AND EXPECT TRAVEL DELAYS. SNOW IS EXPECTED TO DECREASE LATE TONIGHT INTO MONDAY MORNING. CAZ068-310600- /O.CON.KSTO.WS.W.0011.000000T0000Z-161031T0600Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- INCLUDING THE CITIES OF...CHESTER...QUINCY 205 PM PDT SUN OCT 30 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * MAIN IMPACTS: SLICK ROADS AND REDUCED VISIBILITY DUE TO HEAVY SNOW AND STRONG WIND. TRAVEL DELAYS AND CHAIN CONTROLS. * OTHER IMPACTS...WINDS GUSTING TO 50 MPH THROUGH THE PASSES AND OVER HIGHER TERRAIN COULD CAUSE SIGNIFICANTLY REDUCED VISIBILITY AND DIFFICULTY DRIVING. * TIMING...HEAVIEST THIS AFTERNOON INTO EARLY EVENING. * LOCATIONS...LASSEN PARK AREA AND MOUNTAINS OF EASTERN SHASTA AND WESTERN PLUMAS COUNTIES ABOVE 6000 FEET. * SNOW ACCUMULATIONS...5 TO 10 INCHES ABOVE 6000 FEET WITH A FOOT OR MORE POSSIBLE OVER HIGHER MOUNTAIN PEAKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ069-310600- /O.CON.KSTO.WS.W.0011.000000T0000Z-161031T0600Z/ WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITY OF...BLUE CANYON 205 PM PDT SUN OCT 30 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * MAIN IMPACTS: SLICK ROADS AND REDUCED VISIBILITY DUE TO HEAVY SNOW AND STRONG WIND. TRAVEL DELAYS AND CHAIN CONTROLS. * OTHER IMPACTS...WINDS GUSTING TO 60 MPH THROUGH PASSES AND OVER HIGHER TERRAIN REDUCING VISIBILITY SIGNIFICANTLY AND CAUSING DANGEROUS DRIVING CONDITIONS. * TIMING...HEAVIEST THIS AFTERNOON INTO EVENING. * LOCATIONS...TRANS SIERRA NEVADA PASSES INCLUDING INTERSTATE 80 AND HIGHWAY 50 ABOVE 6500 FEET. * SNOW ACCUMULATIONS...5 TO 10 INCHES POSSIBLE ABOVE 6500 FEET WITH UP TO A FOOT OR HIGHER ABOVE 7500 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
872 WWUS46 KSTO 310544 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1044 PM PDT SUN OCT 30 2016 CAZ068-069-310645- /O.CAN.KSTO.WS.W.0011.000000T0000Z-161031T0600Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF...CHESTER...QUINCY...BLUE CANYON 1044 PM PDT SUN OCT 30 2016 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WINTER STORM WARNING FOR THE WEST SLOPE OF THE NORTHERN SIERRA NEVADA. RAIN AND SNOW SHOWERS WILL DECREASE OVER THE SIERRA NEVADA OVERNIGHT WITH LITTLE ADDITIONAL ACCUMULATION. MANY OF THE WEB CAMERAS ALONG INTERSTATE 80 INDICATE ROADS ARE MOSTLY WET WITH LITTLE OR NO SNOW ON THE ROAD SURFACES. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this winter storm warning went out at Oct 28, 9:20 PM PDT, 6 hours 20 minutes earlier.
Area forecast discussion, Oct 28, 9:20 PM PDT, 6 hours 20 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 920 PM PDT Fri Oct 28 2016 .SYNOPSIS... Wet and unsettled weather through the middle of next week as several weather systems move across the area. Snow will be possible at Sierra pass level Sunday. && .DISCUSSION... Moist SW flow aloft forecast to keep scattered showers going over interior Norcal into Sat morning even though Norcal will be in between wx systems. Thunder chances are now nil over the Nrn SJV. On Sat, the best precip chances will shift over the mountains and Shasta county where up to an inch could fall. Snow levels remain high above 8000 feet. A colder system will drop south from the Gulf of Alaska Sunday with significant precip and lower snow levels. Models have been fluctuating with snow levels and current thinking brings them down to 6000 feet during the day. Have went 500 feet below guidance due to the likely convective nature of the precip. In this scenario rain would change to snow during the day over the Sierra impacting pass level travel. Will continue winter storm watch above 6000 feet for 6-12 inches at pass level and several feet at higher peaks including Lassen park. Confidence in snow level forecast is still not high enough to upgrade to a warning. Thunderstorms also look possible with a good shear profile and instability for storm organization and small hail threat. Confidence in Sunday's system is medium and some adjustments to this forecast may occur...especially snow levels. Next system approaches Monday...at this time it does not appear to be a major precip producer for the area. The exception may be over Shasta county where around 0.50 is forecast...less than 0.10 for most areas farther south. && .EXTENDED DISCUSSION (Tuesday THROUGH Friday) The long term forecast period starts to transition into a drier period of weather mid to late next week. Models are in good agreement to bringing a shortwave trough of low pressure across northern California, which could bring some chances for rain showers and light snow to elevations higher than 6000 feet. Models then project a shortwave ridge of high pressure to project into northern California from the west to bring dry weather and slightly warmer temperatures. Despite the slight warm up into the 50s/60s, temperatures will still be about 5 degrees below normal towards the end of next week. && .AVIATION... Widespread MVFR overcast ceilings expected for Valley TAF sites with variable VFR/MVFR ceilings for the northern Sacramento Valley with local IFR/LIFR ceilings. Light south winds expected for the next 24 hours. && .STO WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from late Saturday night through Sunday evening for West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. &&
Nearby
Winter Storm Warnings in California, 2016Every winter storm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.